Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Aching Legs
Apr 21, 2006

I was diangosed HIV+ Jan. 9 and started meds (Sustiva and either Epzicom or Truvada--I'm in a study) on April 10. About the third night I noticed some burning on the tops of my feet and tingling in my hands and arms. This has somewhat subsided but about 6 days into the meds I started having some aching in my legs. This aching often wakes me in the night and keeps me awake. I have also started noticing the aching during the day, particularly when I'm sitting. I did not have this issue prior to meds. It is not like a muscle ache, it is like a deeper ache. Any ideas/suggestions on handling/reducing the aching? Thanks so much!

Response from Dr. Henry

Your aching limbs could be due to early effects of Sustiva or sometimes the 3TC (in Epzicom) or FtC (in Truvada) among other considerations. If it is Sustiva related it may well diminish over time. A neurologic evaluation is often helpful to sort out if you have any evidence for either peripheral neuropathy, vascular, or other extremity conditions. The first weeks on therapy can see all sorts of issues due to new chemicals coursing around in the body and immune reconstitution effects. Some form of analgesia is often used for a while to give symptomatic relief to help with sleeping and daily activities. If neuropathy is diagnosed there are number of drugs that are variable helpful for that condition. KH



Previous
impotence and fatigue and depression
Next
Acute pancreatitis and wine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement